Alert archive / Ohio / Special Weather Statements in 2016
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Feb 3, 2016, 2:21 AM EST for Adams County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 2:21 AM EST (07:21 UTC)
- Expired
- Feb 3, 2016, 2:45 AM EST
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Adams County, OH
The radar
The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 738 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
076
WWUS81 KILN 030721
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EST WED FEB 3 2016
OHZ079>081-030745-
HIGHLAND OH-ADAMS OH-BROWN OH-
221 AM EST WED FEB 3 2016
...A STRONG SHOWER WILL AFFECT SOUTHEASTERN HIGHLAND...NORTHERN
ADAMS AND SOUTHEASTERN BROWN COUNTIES UNTIL 245 AM EST...
AT 220 AM EST...RADAR INDICATED A STRONG SHOWER NEAR
GEORGETOWN...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PEEBLES...RIPLEY...WINCHESTER...MARSHALL...SEAMAN...
BELFAST...EMERALD...DECATUR...RUSSELLVILLE...CHERRY FORK...SINKING
SPRING...BERRYSVILLE...MAY HILL...STATE ROUTE 32 AT US ROUTE 62...
LOCUST GROVE...LAKE WAYNOKA...REDOAK...SMOKY CORNERS AND FINCASTLE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3875 8385 3877 8389 3884 8396 3922 8352
3908 8338 3906 8339 3905 8335 3900 8330
3871 8383
TIME...MOT...LOC 0720Z 228DEG 58KT 3883 8381
$$
KURZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Feb 3, 12:50 AM EST, 1 hour 31 minutes earlier.
Area forecast discussion, Feb 3, 12:50 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1250 AM EST WED FEB 3 2016 .SYNOPSIS... A STRONG LOW PRESSURE CENTER WILL TRACK FROM THE UPPER MIDWEST THROUGH THE GREAT LAKES REGION THIS EVENING AND OVERNIGHT. A COLD FRONT TRAILING THE SYSTEM WILL CROSS THE OHIO VALLEY WEDNESDAY EVENING. DRIER AIR ON BUILDING SURFACE HIGH PRESSURE WILL BE FOUND THURSDAY AS AN UPPER LEVEL TROUGH CROSSES THE REGION. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WIDESPREAD SHOWER ACTIVITY HAS OVERSPREAD THE AREA THIS EVENING. DESPITE FAIRLY PALTRY INSTABILITY...WE HAVE SEEN QUITE A BIT OF LIGHTNING ACTIVITY WITHIN THE SHOWERS...LIKELY DUE TO THE STRONG FORCING OVERSPREADING OUR REGION. THE QUESTION FOR THE REST OF THE EVENING AND INTO THE OVERNIGHT HOURS WILL BE WHAT AFFECT THIS CURRENT ONGOING PCPN WILL HAVE ON THE MORE ORGANIZED LINE OF STORMS CURRENTLY PUSHING EAST ACROSS SOUTHERN INDIANA AND WESTERN KENTUCKY. IN SOUTHERLY FLOW...SURFACE TEMPERATURES HAVE PUSHED UP INTO THE LOW 60S ACROSS OUR SOUTH AND SOUTHEAST AREAS SO BETWEEN THIS AND THE CONTINUED STRONG DYNAMICS...EXPECT TO SEE A FAIR AMOUNT OF EMBEDDED THUNDER ACTIVITY PERSIST. THAT BEING SAID...WITH THE MOISTENING LOW LEVELS AND ONLY VERY WEAK INSTABILITY...WOULD EXPECT TO SEE A WEAKENING TREND IN THE ORGANIZED LINE OF STORMS AS IT PUSHES INTO OUR SOUTHERN AREAS LATER TONIGHT. THIS SHOULD HELP LIMIT THE SEVERE THREAT ACROSS OUR AREA. THE BIGGER THREAT MAY END UP BEING LOCALLY HEAVY RAINFALL AS THE 00Z ILN SOUNDING SET A RECORD FOR THE HIGHEST PW ON THIS DATE...1.1 INCHES. ONE HOUR FLASH FLOOD GUIDANCE IS GENERALLY RUNNING IN THE 1.5 TO 2 INCH RAIN...SO THINK WE ARE OKAY WITH OUT A FLASH FLOOD WATCH. THAT BEING SAID...WILL HAVE TO CONTINUE TO MONITOR FOR LOCAL FLOODING ISSUES AS WE PROGRESS THROUGH THE OVERNIGHT HOURS. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... WINDS NEVER SHIFT MORE THAN SOUTHWEST BEHIND THE EXITING RAIN OVERNIGHT. BY DAYBREAK THE BACK EDGE OF THE RAIN SHOULD BE THROUGH OR ALMOST THROUGH OUR FAR SOUTHEASTERN COUNTIES IN THE SCIOTO VALLEY AND HOCKING HILLS AREAS. TEMPERATURES WILL BE HARD PRESSED TO FALL DURING THE DAY WITH A CONTINUED STRONG SURFACE WIND FROM THE SOUTHWEST. BY THE AFTERNOON...THE UPPER LEVEL SHORTWAVE PIVOTING THROUGH THE GREAT LAKES REGION AND SHUNTING THE ELONGATED VORT MAXIMA WILL USHER IN THE COLDER AIR FROM ALOFT AND HELP SHIFT WINDS WEST. WRAP-AROUND MOISTURE ON THE BACK SIDE OF THE LOW MAY INTERACT WITH THE COLD AIR AND MIX SOME SNOW WITH SCATTERED LIGHT RAIN SHOWERS IN THE EVENING BEFORE CHANGING OVER TO ALL LIGHT SNOW SHOWERS AND FLURRIES TOWARDS SUNSET. THE LIGHT SNOW AND FLURRY THREAT WILL PERSIST OVERNIGHT AND QUICKLY SUBSIDE ON THURSDAY AFTER DAYBREAK AS THE MOISTURE DECREASES AND LIFT SOURCE RACES AWAY FROM THE REGION. HIGH PRESSURE BEHIND THE FRONT WILL HAMPER TEMPERATURE RECOVERIES ON THURSDAY TO JUST A HANDFUL OF DEGREES OFF OF THEIR MORNING LOW...IF THERE ARE ANY RECOVERIES AT ALL. MORE NORMAL TEMPERATURES ARE EXPECTED THURS AND THURS NIGHT AS HIGHS REMAIN IN THE 30S WITH LOWS IN THE LOWER 20S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FORECAST FOCUS ON POSSIBLE ACCUMULATING SNOW FOR MONDAY AND ARCTIC TYPE AIR. PERIOD BEGINS WITH NEAR SEASONABLE REGIME. WEAK FRONT FOR SATURDAY WITH LIMITED MOISTURE AND LIMITED CHANGE OF AIR. WARM UP FOR SUNDAY BEFORE S/W AND COLD AIR ARRIVES LATE SUNDAY NIGHT AND MONDAY. MODELS SHOWING SOME DIFFERENCES IN PRECIP TIMING AND COVERAGE. HAVE LEANED TOWARD THE LATEST ECMWF AND HAVE BUMPED UP POPS TO HIGH CHANCE FOR MONDAY. THIS WILL NEED TO BE MONITORED FOR POSSIBLE INCREASE AND LIGHT ACCUMULATION WITH FALLING TEMPS. COLDEST AIR ARRIVES IN EARNEST MONDAY NIGHT AND TUESDAY. IN THIS REGIME WOULD EXPECT AT LEAST FLURRIES AND SCATTERED SNOW SHOWERS SO CHANCE POPS FOR THIS. TEMPS A BIT TRICKY ESPECIALLY MONDAY WITH COLD AIR AND SNOW. HAVE GONE GENERALLY AT OR BELOW GUIDANCE THROUGH THE PERIOD. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... DEEP SFC LOW TO TRACK NORTHEAST THRU THE GREAT LAKES THIS MORNING WITH ASSOCIATED COLD FRONT SWEEPING EAST THRU THE TAF SITES. SHOWERS WITH EMBEDDED THUNDERSTORMS AHEAD OF THE FRONT MOVING INTO WESTERN OHIO. WINDS WILL GUST UP TO 35 KTS AND CIGS/VSBYS WILL BRIEFLY DROP INTO IFR CATEGORY IN HEAVIER DOWNPOURS THRU 09Z. IN THE WAKE OF THE FRONT CIGS WILL DROP DOWN INTO MVFR CATEGORY AND THEN LINGER THRU THE MORNING. EXPECT SOME DRYING TO TAKE PLACE WITH CIGS IMPROVING TO VFR THIS AFTN IN DRY SLOT. WITH STRONG LOW LEVEL CAA DEVELOPING TODAY...EXPECT WESTERLY WINDS TO GUST UP TO 30 KNOTS DURG THE AFTN. LOW CLOUDS TO MOVE BACK IN LATER TONIGHT IN LOW LEVEL CYCLONIC FLOW. OUTLOOK...MVFR CIGS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...JGL SHORT TERM...FRANKS LONG TERM...PADGETT AVIATION...AR
Hazardous weather outlook, Feb 2, 5:00 AM EST, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EST TUE FEB 2 2016 OHZ026-034-035-042>046-051>056-062>065-073-074-082-088-031000- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN-LICKING-GREENE-FAYETTE-PICKAWAY- FAIRFIELD-ROSS-HOCKING-PIKE-SCIOTO- 500 AM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP LATE TODAY AND TONIGHT AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE DURING THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060-061-070>072-077>081- 031000- WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-BUTLER-WARREN-CLINTON- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- 500 AM EST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH EMBEDDED THUNDERSTORMS WILL DEVELOP LATE TODAY INTO TONIGHT AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS UP TO 40 MPH WILL BE POSSIBLE DURING THE DAY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Feb 2, 11:46 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1146 PM EST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM FLOOD BATESVILLE 39.30N 85.22W
02/02/2016 RIPLEY IN TRAINED SPOTTER
HEAVY RAIN WITH A COUPLE OF INCHES OF RUNOFF FLOWING
ACROSS AREA ROADS.
&&
ALANRSpecial weather statement, Feb 3, 1:32 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 132 AM EST WED FEB 3 2016 OHZ054-062-063-030700- GREENE OH-FAYETTE OH-MADISON OH- 132 AM EST WED FEB 3 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...NORTHERN FAYETTE AND SOUTH CENTRAL MADISON COUNTIES UNTIL 200 AM EST... AT 131 AM EST...RADAR INDICATED A STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING NORTHEAST AT 40 MPH. STORM HAZARDS INCLUDE... WINDS TO 50 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... JAMESTOWN...JEFFERSONVILLE...MIDWAY...OCTA...SHADY GROVE... BOOKWALTER...ROSEMOOR...CHENOWETH...INTERSTATE 71 AT US ROUTE 35... MADISON MILLS AND INTERSTATE 71 AT STATE ROUTE 38. THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 64 AND 81. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3959 8374 3966 8375 3983 8337 3965 8331 TIME...MOT...LOC 0631Z 246DEG 35KT 3964 8369 AR
Special weather statement, Feb 3, 2:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EST WED FEB 3 2016
OHZ079>081-030745-
HIGHLAND OH-ADAMS OH-BROWN OH-
221 AM EST WED FEB 3 2016
...A STRONG SHOWER WILL AFFECT SOUTHEASTERN HIGHLAND...NORTHERN
ADAMS AND SOUTHEASTERN BROWN COUNTIES UNTIL 245 AM EST...
AT 220 AM EST...RADAR INDICATED A STRONG SHOWER NEAR
GEORGETOWN...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...PEEBLES...RIPLEY...WINCHESTER...MARSHALL...SEAMAN...
BELFAST...EMERALD...DECATUR...RUSSELLVILLE...CHERRY FORK...SINKING
SPRING...BERRYSVILLE...MAY HILL...STATE ROUTE 32 AT US ROUTE 62...
LOCUST GROVE...LAKE WAYNOKA...REDOAK...SMOKY CORNERS AND FINCASTLE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3875 8385 3877 8389 3884 8396 3922 8352
3908 8338 3906 8339 3905 8335 3900 8330
3871 8383
TIME...MOT...LOC 0720Z 228DEG 58KT 3883 8381
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 12:22 AM EST | Areal Flood Advisory | ILN | Butler, Darke, Hamilton, Montgomery, Preble | 4 hr |
| Feb 3, 1:32 AM EST | Special Weather Statement | ILN | Fayette | 28 min |
| Feb 3, 1:45 AM EST | Areal Flood Advisory | ILN | Brown, Butler, Clark, Clermont, Clinton, Greene and 5 more | 4 hr |
| Feb 3, 2:23 AM EST | Areal Flood Warning | ILN | Butler, Hamilton | 12 hr |
| Feb 3, 2:43 AM EST | Special Weather Statement | ILN | Highland | 32 min |
| Feb 3, 3:12 AM EST | Special Weather Statement | ILN | Adams | 33 min |
| Feb 3, 3:30 AM EST | Areal Flood Advisory | ILN | Adams, Highland, Pike, Scioto | 4 hr |
| Feb 3, 10:34 AM EST | River Flood Warning | ILN | Adams | 9 hr |
| Feb 2, 11:54 PM EST | Areal Flood Advisory | ILN | Boone, Carroll, Gallatin, Grant, Owen | 4 hr |
| Feb 3, 1:44 AM EST | Areal Flood Advisory | ILN | Bracken, Campbell, Grant, Kenton, Pendleton, Robertson | 4 hr |
| Feb 2, 11:05 PM EST | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Ripley, Union, Wayne | 5 hr |
Nearby
Special Weather Statements in Ohio, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.